Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Brian550

My first trip to the derm....

Recommended Posts

I just got back from the my first dermatologist appointment today. I was expecting to receive accutane but he wrote me up a prescription for retin a. He told me to get an aveeno bar soap for a cleanser and to use bp in the morning and this retin a every other night and to eventually increase it to every night.

Thing is I'm kinda scared to start this new regimen because about 3 or so weeks ago i started using apple cider vinegar topically along with bp and lately my face has been great. Haven't had any breakouts or too noticeable pimples where I usually get them and most of my redmarks have begun to fade noticeably.

So I'm gonna do what the doctor recommended and try this retin a but I'd really rather keep using acv and bp. Should I be aware of any initial breakout or irritation from the retin a?

Link to comment
Share on other sites

Acv exfoliates yr skin, so I wouldn't use it. Retin-a is an exfoliant as well and you don't wanna over do it. There can be an initial breakout with retin. I've been on it for a week and haven't had it yet. But it's known for that. Also for making you really flaky and peeling at first as well. Starting every other night might help that some. Since yr gonna use bp as well, you may want to use a moisturiser during the day. But especially an spf. Hope that helps some.

Link to comment
Share on other sites

i'd stick with what the doctor gave you. retin-a is really good, but it can take forever to start working. be patient, and give it several months. after 3 months you will probably start to clear significantly. also, take your drs advice and only use it every other night at first. and only use a small amount to cover your entire face. make sure your skin is completely dry before applying it.

Link to comment
Share on other sites

Hey,

I'm new to this forum and had my fist trip to the derm the other day... but have been seeing "skin specialists" for aaages... ive been using differin twice daily for a week now and my skin has gotten so much worse! is this normal? it's all red and bumpy and blotchy and feels like sand paper... my skin before was bad but not like this!

Can anyone tell me if this is normal? Part of the "gets worse before it gets better" phase?

Thanks hey... feel like im at my wit's end

Link to comment
Share on other sites

you shouldn't use differin twice a day. it is supposed to be used only at night, and if you are just starting you should use it only every other night for the first few weeks. keep using it though.

Link to comment
Share on other sites

Really?

My derm said twice a day (im also using e-mycin). Could that be why my skin's gone to shit? (Moreso than before anyway).

Have you had success with differin?

Thanks hey

Link to comment
Share on other sites

no, i've never used differin. but it is only to be used at night, especially when you are first starting out. using it twice a day may make it work faster, but your skin will be very irritated at first. it would probably get used to it eventually. but it is better to start out slowly.

Link to comment
Share on other sites

If you don't mind my asking, what did you use to get clear?

Or are you still searching?

I've tried everything but accutane now... wasted soooo much money on that stupid b5 thing.

Link to comment
Share on other sites

Damn hey.... and it worked i take it? Are you still taking it? Or has your skin stayed pretty calm after coming off it?

I'm sorry about all the questions... I know you've probably answered all these a million times before

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×